Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 20, 2012, 4:32 PM EST. It took effect at Jan 21, 2012, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 4:32 PM EST (21:32 UTC)
- In effect from
- Jan 21, 2012, 10:00 AM EST
- Expired
- Jan 21, 2012, 3:54 PM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
708 WHUS72 KCHS 202132 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EST FRI JAN 20 2012 AMZ330-210545- /O.NEW.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/ CHARLESTON HARBOR- 432 PM EST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
543 WHUS72 KCHS 202331 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 631 PM EST FRI JAN 20 2012 AMZ330-210745- /O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/ CHARLESTON HARBOR- 631 PM EST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
457 WHUS72 KCHS 210218 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 918 PM EST FRI JAN 20 2012 AMZ330-211030- /O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/ CHARLESTON HARBOR- 918 PM EST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
223 WHUS72 KCHS 210855 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EST SAT JAN 21 2012 AMZ330-211700- /O.CON.KCHS.SC.Y.0008.120121T1500Z-120121T2200Z/ CHARLESTON HARBOR- 355 AM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
987 WHUS72 KCHS 211637 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1137 AM EST SAT JAN 21 2012 AMZ330-212200- /O.CON.KCHS.SC.Y.0008.000000T0000Z-120121T2200Z/ CHARLESTON HARBOR- 1137 AM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
903 WHUS72 KCHS 212054 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EST SAT JAN 21 2012 AMZ330-212200- /O.CAN.KCHS.SC.Y.0008.000000T0000Z-120121T2200Z/ CHARLESTON HARBOR- 354 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:20 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 20, 1:20 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 120 PM EST FRI JAN 20 2012 .SYNOPSIS... HIGH PRESSURE WILL BE CENTERED OFFSHORE THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT...BEFORE STALLING OUT AND DISSIPATING ON SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH LATE MONDAY...WITH YET ANOTHER COLD FRONT POSSIBLE THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TODAY WITH FAIRLY ZONAL FLOW ALOFT. INCREASING ISENTROPIC ASCENT AHEAD OF A DEVELOPING FRONTAL SYSTEM TO THE WEST IS SUPPORTING THICK MID LEVEL CLOUD COVER ACROSS MUCH OF THE GULF COAST AND SOUTHEAST STATES. SATELLITE TRENDS SHOW THIS CLOUD DECK HAVING STEADILY PRESSED EAST TOWARD THE COASTLINE...WITH SKIES BECOMING MOSTLY CLOUDY FOR MOST LOCATIONS.. THE MAIN QUESTION WILL BE WHETHER TYPICAL DIURNAL MIXING CAN BREAK UP THE CLOUD DURING THE NEXT SEVERAL HOURS. LATEST MODELS SOLUTIONS ALL SUGGEST ANY MEASURABLE PRECIPITATION WILL BE CONFINED TO THE WEST UNTIL THE EVENING HOURS. CLOUD COVER WILL DICTATE HIGH TEMPERATURE VARIATIONS TODAY. HAVE NEEDED TO MAKE SOME ADDITIONAL ADJUSTMENTS FOR HOURLY TRENDS WITH THE EARLY AFTERNOON UPDATE...AS SLOWER INTRUSION OF CLOUDS HAS ALLOWED FOR MORE RAPID WARMING. WILL STILL KEEP HIGH TEMPERATURES FOR TODAY GENERALLY IN THE UPPER 60S TO AROUND 70 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... TONIGHT...ADEQUATE LOW LEVEL MOISTURE AND WEAK UPPER LEVEL FORCING FOR ASCENT MAY BE ENOUGH TO RESULT IN SOME ISOLATED TO SCATTERED SHOWER ACTIVITY AS A WARM FRONT LIFTS NORTHWARD THROUGH THE FORECAST AREA OVERNIGHT. WILL THUS CARRY SLIGHT CHANCE/LOW CHANCE POPS TO ACCOUNT FOR THIS. LOWS WILL BOTTOM OUT GENERALLY IN THE LOW TO MID 50S. SATURDAY...MODELS ARE IN FAIR AGREEMENT THAT A WARM FRONT WILL SHIFT NORTH OF THE FORECAST AREA BY DAYBREAK SATURDAY MORNING. HAVE MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR ANY LINGERING SHOWER ACTIVITY OVER OUR MOST NORTHERN ZONES. TEMPS WILL CONTINUE TO WARM SATURDAY AFTERNOON WHILE THE FORECAST AREA REMAINS WITHIN A WARM SECTOR. OVERALL HIGH TEMPS ARE EXPECTED TO REACH THE LOW TO MID 70S. BY LATE SATURDAY...A COLD FRONT WILL MAKE WAY TO THE SOUTHEASTERN UNITED STATES BEFORE STALLING OUT OVER THE CAROLINAS. LATEST GUIDANCE SUGGESTS THE FRONT WILL REACH OUR MOST NORTHERN ZONES IN SOUTH CAROLINA BEFORE STALLING. HAVE THEREFORE MAINTAINED A CHANCE OF SHOWERS OVER SOUTH CAROLINA COUNTIES AND A SLIGHT CHANCE SHOWERS OVER GEORGIA COUNTIES. DESPITE SOME ELEVATED INSTABILITY...WIND SHEAR WILL WEAKEN AND REMAIN NORTH OF THE FORECAST AREA. THIS SETUP ALONG WITH THE TIMING OF FRONT DOES NOT APPEAR TO SUPPORT THUNDERSTORM DEVELOPMENT SATURDAY NIGHT THROUGH SUNDAY MORNING. SUNDAY...A WEDGE OF HIGH PRESSURE LOOKS TO DEVELOP OVER THE NORTHERN PORTIONS OF THE FORECAST AREA SUNDAY. THIS WILL LIKELY HAVE AN IMPACT ON HIGH TEMPS...ESPECIALLY IN SOUTH CAROLINA COUNTIES. WITH MOSTLY CLOUDY SKIES IN PLACE...TEMPS WILL REMAIN IN THE LOW/MID 60S. SLIGHT CHANCE POPS WILL REMAIN IN THE FORECAST...WITH HIGHEST POPS IN THE WEDGE. AREAS IN SOUTHEAST GEORGIA APPEAR TO REMAIN SOUTH OF THE WEDGE ON SUNDAY...WHICH WILL ALLOW TEMPS TO REMAIN WELL ABOVE CLIMATOLOGY...IN THE LOW 70S. OVERNIGHT LOWS WILL BE IN THE MID 50S. MONDAY...THE WEDGE WILL LIKELY REMAIN IN PLACE THROUGH THE MORNING BEFORE ANOTHER COLD FRONT SWEEPS THROUGH THE SOUTHEASTERN UNITED STATES MONDAY AFTERNOON/EVENING. A SLIGHT CHANCE OF SHOWERS WILL REMAIN IN THE FORECAST AS THE COLD FRONT QUICKLY SHIFTS OFF THE ATLANTIC COAST. SHOWER ACTIVITY WILL REMAIN HIGHEST OVER NORTHERN SC COUNTIES WHERE MID/UPPER LVL FORCING ARE GREATEST. OVERALL TEMPS WILL BE SLIGHTLY WARMER MONDAY AFTERNOON AS THE WEDGE BREAKS DOWN...WITH HIGHS IN THE UPPER 60S FOR NORTHERN SOUTH CAROLINA COUNTIES AND LOW 70S FOR AREAS SOUTH INTO SOUTHEAST GEORGIA. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... DRY HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST BEHIND A DEPARTING COLD FRONT MONDAY NIGHT AND REMAIN THE DOMINANT FEATURE OVER THE FORECAST AREA THROUGH MID WEEK. CHANCES OF PRECIP WILL INCREASE LATE WEEK AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL UNITED STATES AND SHIFTS TO THE SOUTHEAST. HAVE INCREASED POPS TO SLIGHT CHANCE AND CHANCE OVER THE ENTIRE FORECAST AREA THURSDAY THROUGH FRIDAY IN RESPONSE TO THE EXPECTED ARRIVAL OF THE SYSTEM. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE MID/UPPER 60S WITH OVERNIGHT LOWS IN THE MID 40S TO LOW 50S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR CLOUD COVER IS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD...AS A FRONTAL SYSTEM TAKES SHAPE TO THE WEST. ALTHOUGH THERE IS A SLIGHT CHANCE THAT SHOWERS COULD DEVELOP NEAR KCHS LATE TONIGHT INTO SATURDAY MORNING...CONFIDENCE IN DIRECT IMPACTS AT THE TERMINAL ARE TOO LOW TO INCLUDE IN THE 18Z TAF ISSUANCE. A STRONG 35 TO 40 KT LOW LEVEL JET WILL NUDGE NORTHEAST INTO THE CAROLINAS LATE TONIGHT. ALTHOUGH SURFACE WINDS WITHIN AN ENHANCED PRESSURE GRADIENT WILL NOT DECOUPLE OVERNIGHT...2 KFT WINDS STILL SUPPORT LLWS CRITERIA AT BOTH TAF SITES AFTER MIDNIGHT THROUGH THE EARLY MORNING HOURS ON SATURDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY. MVFR CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT AS A WEDGE OF HIGH PRES DEVELOPS OVER THE AREA AND A COLD FRONT SWEEPS THROUGH THE SOUTHEAST. VFR CONDITIONS ARE EXPECTED TO RETURN BY TUESDAY. && .MARINE... TODAY AND TONIGHT...ATLANTIC HIGH PRESSURE WILL WEAKEN WITH TIME AS A COLD FRONT APPROACHES FROM THE WEST/NORTHWEST. SOUTH/SOUTHWEST WINDS MAINLY 15 KT OR LESS ARE EXPECTED TODAY...THEN INCREASING UP TO 20 KT TONIGHT AS A LOW-LEVEL JET INTENSIFIES ACROSS THE AREA. SEAS WILL BUILD WITH THE WINDS...BUT CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS. SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE THROUGH SATURDAY BEFORE A WEAK COLD FRONT APPROACHES THE REGION SATURDAY NIGHT...AND STALLS OVER NORTHERN WATERS THROUGH SUNDAY NIGHT. 15-20 KT WINDS AND 3-5 FT SEAS WILL PEAK OVER NORTHERN SOUTH CAROLINA WATERS SATURDAY NIGHT WITH A TIGHTENED PRESSURE GRADIENT IN PLACE...BUT WILL GRADUALLY WEAKEN/SUBSIDE BY SUNDAY MORNING. ANOTHER COLD FRONT IS EXPECTED TO MOVE OVER THE WATERS MONDAY NIGHT...BUT WINDS/SEAS WILL REMAIN WELL BELOW SCA CRITERIA. HIGH PRESSURE WILL THEN SETTLE OVER THE WATERS THROUGH MIDWEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 20, 4:08 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 408 AM EST FRI JAN 20 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 408 AM EST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.